Alert archive / Florida / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 93, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Jul 31, 2007, 3:31 PM EDT for Orange County, Florida. It was in force for 19 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 31, 2007, 3:31 PM EDT (19:31 UTC)
- Expired
- Jul 31, 2007, 3:50 PM EDT
- In force
- 19 min
- Issued by
- NWS Melbourne, FL
- Area
- Counties, with a storm outline in the text
County Orange County, FL
The radar
The Melbourne radar (KMLB), 65 km from the middle of the area, began a volume at 19:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 7.5 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2127 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 540 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KMLB 311932
SVRMLB
FLC095-312030-
/O.NEW.KMLB.SV.W.0093.070731T1931Z-070731T2030Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
331 PM EDT TUE JUL 31 2007
THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN ORANGE COUNTY IN FLORIDA.
* UNTIL 430 PM EDT
* AT 326 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR BITHLO...MOVING
SOUTHEAST AT 15 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE...BUT ARE NOT LIMITED
TO...CHRISTMAS AND LOCKWOOD.
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MILES AN
HOUR AND OR LARGE DESTRUCTIVE HAIL. FREQUENT TO EXCESSIVE LIGHTNING
AND VERY HEAVY RAIN WILL ALSO BE POSSIBLE. IF THE STORM APPROACHES
YOU...SEEK SHELTER IN AN ENCLOSED BUILDING ON THE LOWEST FLOOR. KEEP
AWAY FROM WINDOWS.
LAT...LON 2864 8119 2854 8127 2843 8121 2834 8103
2856 8090
$$
521 follow-up statement
000
WWUS52 KMLB 311950
SVSMLB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
350 PM EDT TUE JUL 31 2007
FLC095-311958-
/O.CAN.KMLB.SV.W.0093.000000T0000Z-070731T2030Z/
ORANGE FL-
350 PM EDT TUE JUL 31 2007
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL ORANGE COUNTY IS
CANCELLED...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE SEVERE STORM
THAT PROMPTED THE WARNING HAD WEAKENED AND WAS NO LONGER CAPABLE OF
PRODUCING LARGE HAIL OR DAMAGING WINDS. AS A RESULT...THE WARNING HAS
BEEN CANCELLED. HOWEVER...HEAVY RAIN AND DANGEROUS LIGHTNING STRIKES
WILL CONTINUE TO BE POSSIBLE.
LAT...LON 2864 8119 2854 8127 2843 8121 2835 8107
2834 8103 2856 8090
$$
52What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 31, 2:33 PM EDT, 58 minutes earlier.
Area forecast discussion, Jul 31, 2:33 PM EDT, 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 233 PM EDT TUE JUL 31 2007 .DISCUSSION... .CURRENT/TONIGHT...FRONTAL BOUNDARY DRAPED ACROSS NORTHERN FLORIDA THIS AFTERNOON WILL ONLY MAKE MODEST ADDITIONAL SOUTHWARD PROGRESS. NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS ONGOING ACROSS CENTRAL FLORIDA. EXPECT BULK OF THIS ACTIVITY TO WIND UP OVER EAST CENTRAL FLORIDA LATE THIS AFTERNOON/EARLY EVENING DUE TO THE DEEP WESTERLY FLOW. NOT EXPECTING AN INLAND MOVING SEA BREEZE ALONG THE EAST COAST BUT IF ONE IS ABLE TO FORM AT ALL ALONG THE IMMEDIATE COASTLINE...IT WILL ACT AS A BOUNDARY FOR DEVELOPMENT AND ENHANCEMENT OF FUTURE STORMS AS THEY MOVE OFF THE COAST. EXPECT STRONGER CELLS TO BE CAPABLE OF DANGEROUS CLOUD TO GROUND LIGHTNING...LOCALLY HEAVY RAINFALL...GUSTY WINDS 40-50 MPH AND EVEN SMALL HAIL. DUE TO THE EARLY ONSET OF CONVECTIVE ACTIVITY THUS FAR...MAY BEGIN TO SEE A GRADUAL DECLINE BY EARLY/MID EVENING...THOUGH WILL HANG ONTO TO AT LEAST A SLIGHT CHANCE OVERNIGHT. LOWS IN THE MIDDLE/UPPER 70S. .WED-THU...RIBBON OF VERY HIGH PWATS ASSOCIATED WITH STATED BOUNDARY...ALONG WITH PLENTY OF RESIDUAL MOISTURE FROM THE DAYS CONVECTION...WILL OFFER FUEL FOR ANOTHER DAY OF HIGHER THAN NORMAL POPS FOR WED AS BOUNDARY LOCATES CLOSER THE CENTRAL PENINSULA. STEERING FLOW FOR STORMS SHOULD REMAIN GENERALLY WEST TO EAST...AS WELL AS THE B-LAYER WINDS ALONG AND SOUTH OF THE BOUNDARY. RESULT IS FOR ANOTHER OPPORTUNITY OF WIDER-SPREAD CELL COVERAGE IN THE AFTERNOON AND EARLY EVENING...BUT WITH ENHANCED CHANCES FOR URBAN AND SMALL STREAM FLOOD PROBLEMS SKEWED TOWARD EAST CENTRAL FLORIDA. IN THIS...BOTH THE GFS AND NAM SEEMINGLY AGREE. FOR THU...THE SUBTROPICAL RIDGE AXIS REGAINS ITS COURAGE AND BEGINS TO LIFT THE BOUNDARY BACK TO THE NORTH STATE. INTERESTINGLY...THE NAM ADDS THE EARLY ASSISTANCE OF A DEVELOPING CENTRAL GULF SURFACE LOW / FRONTAL WAVE...CLOSING IT OFF AND DRIFTING IT NORTH. THUS THE SINGLE...OR COMBINED...EFFECT IS TO LOCALLY DRY-OUT THE CURRENTLY ENTRENCHED DEEP LAYER MOISTURE OVER THE FORECAST AREA ALLOWING FOR A MORE SOUTHERLY COMPONENT TO THE LOW LEVEL FLOW AND A BETTER CHANCE FOR LOCAL CIRCULATIONS TO RESUME UNDER PARTIALLY UNVEILED SKIES. .FRI-MON...GFS CONTENT TO ALLOW INFLUENCE OF RIDGE TO DOMINATE THE PATTERN INTO FRI AND SAT...WITH FURTHER SUPPORT OF UPPER LEVEL RIDGING. SOUTHEAST LOW LEVEL FLOW WILL FRESHEN UP THE B-LAYER FOR THE IMMEDIATE EAST COAST AS THE EMBEDDED SEA BREEZE BECOMES UNINHIBITED. BOTH THE GFS AND NAM ORGANIZE THE PROJECTED GULF LOW TO JUST SOUTH OF MOBILE BY 12Z FRI. THE TREND IS BECOMING MORE REASONABLE GAINING SOME CONFIDENCE IN SUCCESSIVE RUNS...HAVE BEEN A LITTLE CONCERNED IN THE APPARENT AGGRESSIVENESS OF THE MODELS TO PRODUCE THE SWEEPING SERIES OF FRONTAL WAVES RECENTLY DEPICTED FROM THE NORTHEAST GULF TO THE NORTHWEST ATLANTIC. LOCALLY...RIDGE WEAKENS SOMEWHAT SURFACE AND ALOFT INTO MON. && .AVIATION...SCT IFR CIGS/VSBYS INTO THIS EVENING AND INVOF CONVECTION WITH IMPROVING CONDITIONS BETWEEN 01Z-03Z AND THEREAFTER. && .MARINE...WEST/NORTHWEST WINDS DEVELOPING THIS EVENING AT AROUND 10 KTS AND WITH SEAS 1-3 FT. EXPECT WINDS/SEAS TO BE LOCALLY HIGHER INVOF OF STORMS MOVING OFF THE COAST INTO THE WESTERN ATLC THIS AFTN/EVENING. && .PRELIMINARY POINT TEMPS/POPS... DAB 76 87 76 89 / 40 70 30 50 MCO 76 88 74 92 / 40 70 30 50 MLB 76 88 75 91 / 40 60 30 50 VRB 73 91 75 92 / 30 60 30 40 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. && SHORT TERM...SEDLOCK LONG TERM....SHARP AVIATION...99
Hazardous weather outlook, Jul 31, 10:40 AM EDT, 4 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MELBOURNE FL 1040 AM EDT TUE JUL 31 2007 AMZ550-555-570-575-FLZ041-044>047-053-054-058-059-064-141-144-147- 312000- COASTAL WATERS FROM FLAGLER BEACH TO COCOA BEACH OUT 20 NM- COASTAL WATERS FROM COCOA BEACH TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO COCOA BEACH 20 TO 60 NM OFFSHORE- WATERS FROM COCOA BEACH TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 1040 AM EDT TUE JUL 31 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...THUNDERSTORM IMPACT... HIGH MOISTURE COMBINING WITH HEATING WILL RESULT IN SCATTERED LIGHTNING STORMS. EXPECT SHOWERS AND STORMS TO INCREASE IN COVERAGE AND INTENSITY ACROSS THE GREATER ORLANDO AREA BY AROUND NOON TIME...AND REACHING THE EAST COAST DURING THE MIDDLE TO LATE AFTERNOON. SCATTERED TO ISOLATED STORMS ARE EXPECTED TO LINGER OVER THE EAST SIDE OF THE PENINSULA THROUGH EARLY EVENING. THE MAIN THREATS TODAY WILL BE FREQUENT CLOUD TO GROUND LIGHTNING ...AS WELL AS LOCALLY HEAVY RAINFALL AMOUNTS OF AROUND TWO INCHES. BRIEF GUSTY WINDS AND SMALL HAIL COULD ALSO OCCUR WITH THE MOST INTENSE CELLS. ...FLOOD IMPACT... INTENSE RAINFALL IN STRONGER CELLS WILL RESULT IN PONDING OF WATER ON ROADWAYS AND TRADITIONALLY FLOOD PRONE AREAS. MOTORISTS SHOULD USE CAUTION AND SLOW DOWN WHEN TRAVELING THROUGH STANDING WATER. ...MARINE THUNDERSTORM GUST IMPACT... STORMS WHICH FORM OVER LAND WILL PUSH EASTWARD ACROSS THE INTRACOASTAL WATERWAY AND INTO THE NEAR SHORE ATLANTIC FROM MID AFTERNOON ONWARD. LOCALLY STRONG WIND GUSTS OF AT LEAST 35 KNOTS ...ROUGH SEAS AND FREQUENT CLOUD TO WATER LIGHTNING WILL OCCUR IN THE STRONGEST STORMS. ISOLATED WATERSPOUTS WILL ALSO BE POSSIBLE ...MAINLY OFFSHORE THE SPACE AND TREASURE COAST. MARINERS SHOULD BE ON THE LOOKOUT FOR STORMS MOVING RAPIDLY OFFSHORE TODAY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NUMEROUS AFTERNOON AND EARLY EVENING LIGHTNING STORMS ARE EXPECTED OVER EAST CENTRAL FLORIDA AND THE ADJACENT ATLANTIC WATERS THROUGH MID WEEK. STORM CHANCES ARE EXPECTED TO LOWER TO NORMAL LEVELS FROM THURSDAY INTO THE UPCOMING WEEKEND AS HIGH PRESSURE BECOMES RE- ESTABLISHED OVER CENTRAL FLORIDA. RESIDENTS AND MARINERS NEED TO REMAIN ALERT FOR DETERIORATING WEATHER CONDITIONS EACH AFTERNOON AS STORMS MOVE IN FROM THE WEST THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY. PENDERGRAST/SEDLOCK
In the hours before
Special weather statement, Jul 31, 11:51 AM EDT, 3 hours 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 1151 AM EDT TUE JUL 31 2007 FLZ045-053-311630- ORANGE-OSCEOLA- 1151 AM EDT TUE JUL 31 2007 ...STRONG THUNDERSTORMS AFFECTING SOUTH CENTRAL ORANGE COUNTY...NORTH CENTRAL OSCEOLA COUNTY... AT 1149 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG STORM OVER LAKE MARY JANE...MOVING EAST AT 15 MPH. THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. A BRIEF PERIOD OF SMALL HAIL...PEA TO DIME SIZE...WILL ALSO BE POSSIBLE IN LOCALIZED AREAS. TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES. STATE LAW REQUIRES HEADLIGHTS TO BE TURNED ON WHEN WINDSHIELD WIPERS ARE IN USE. SEDLOCK
Special weather statement, Jul 31, 1:12 PM EDT, 2 hours 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 112 PM EDT TUE JUL 31 2007 FLZ141-311800- COASTAL VOLUSIA COUNTY- 112 PM EDT TUE JUL 31 2007 ...STRONG THUNDERSTORMS AFFECTING SOUTHEASTERN VOLUSIA COUNTY... AT 108 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG STORM NEAR NEW SMYRNA BEACH...MOVING SOUTHEAST AT 20 MPH. LOCATIONS IN THE PATH OF THIS STRONG STORM INCLUDE ELDORA...APOLLO BEACH AND BETHUNE BEACH. THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. A BRIEF PERIOD OF SMALL HAIL...PEA TO DIME SIZE...WILL ALSO BE POSSIBLE IN LOCALIZED AREAS. TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES. STATE LAW REQUIRES HEADLIGHTS TO BE TURNED ON WHEN WINDSHIELD WIPERS ARE IN USE. SEDLOCK
Special weather statement, Jul 31, 1:56 PM EDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 156 PM EDT TUE JUL 31 2007 FLZ147-311845- NORTHERN BREVARD COUNTY- 156 PM EDT TUE JUL 31 2007 ...STRONG THUNDERSTORMS AFFECTING NORTHERN BREVARD COUNTY... AT 152 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG STORM OVER HAULOVER CANAL...MOVING SOUTHEAST AT 15 TO 20 MPH. LOCATIONS IN THE PATH OF THIS STRONG STORM INCLUDE KLONDIKE BEACH AND MERRITT ISLAND WILDLIFE REFUGE. THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. THIS STORM WILL ALSO BE CAPABLE OF PRODUCING EXCESSIVE LIGHTNING STRIKES...DEFINED AS 12 OR MORE CLOUD TO GROUND STRIKES PER MINUTE. SEEK SHELTER IN AN ENCLOSED BUILDING OR HARD TOPPED AUTOMOBILE. OPEN SHELTERS FOUND IN PARKS...ON BEACHES OR GOLF COURSES OFFER NO PROTECTION FROM THE DANGERS OF LIGHTNING. TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES. STATE LAW REQUIRES HEADLIGHTS TO BE TURNED ON WHEN WINDSHIELD WIPERS ARE IN USE. SEDLOCK
Special weather statement, Jul 31, 2:30 PM EDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 230 PM EDT TUE JUL 31 2007 FLZ044-046-311915- NORTHERN LAKE COUNTY-SEMINOLE- 230 PM EDT TUE JUL 31 2007 ...STRONG THUNDERSTORMS AFFECTING EAST CENTRAL LAKE COUNTY...NORTHERN SEMINOLE COUNTY... AT 226 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG STORM OVER CASSIA...MOVING SOUTHEAST AT 20 MPH. LOCATIONS IN THE PATH OF THIS STRONG STORM INCLUDE MIDWAY. THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND GUSTY WINDS OF 40 TO 45 MPH...WHICH MAY CAUSE UNSECURED OBJECTS TO BLOW AROUND. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. THIS STORM WILL ALSO BE CAPABLE OF PRODUCING EXCESSIVE LIGHTNING STRIKES...DEFINED AS 12 OR MORE CLOUD TO GROUND STRIKES PER MINUTE. SEEK SHELTER IN AN ENCLOSED BUILDING OR HARD TOPPED AUTOMOBILE. OPEN SHELTERS FOUND IN PARKS...ON BEACHES OR GOLF COURSES OFFER NO PROTECTION FROM THE DANGERS OF LIGHTNING. TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES. STATE LAW REQUIRES HEADLIGHTS TO BE TURNED ON WHEN WINDSHIELD WIPERS ARE IN USE. SEDLOCK
Special weather statement, Jul 31, 2:41 PM EDT, 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 241 PM EDT TUE JUL 31 2007 FLZ141-311930- COASTAL VOLUSIA COUNTY- 241 PM EDT TUE JUL 31 2007 ...STRONG THUNDERSTORMS AFFECTING NORTHERN VOLUSIA COUNTY... AT 236 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG STORM 8 MILES WEST OF ORMOND BEACH...MOVING SOUTHEAST AT 15 MPH. LOCATIONS IN THE PATH OF THIS STRONG STORM INCLUDE DAYTONA BEACH SPEEDWAY...DAYTONA BEACH INTL SPEEDWAY AND ORMOND BY THE SEA. THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. THIS STORM WILL ALSO BE CAPABLE OF PRODUCING EXCESSIVE LIGHTNING STRIKES...DEFINED AS 12 OR MORE CLOUD TO GROUND STRIKES PER MINUTE. SEEK SHELTER IN AN ENCLOSED BUILDING OR HARD TOPPED AUTOMOBILE. OPEN SHELTERS FOUND IN PARKS...ON BEACHES OR GOLF COURSES OFFER NO PROTECTION FROM THE DANGERS OF LIGHTNING. TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES. STATE LAW REQUIRES HEADLIGHTS TO BE TURNED ON WHEN WINDSHIELD WIPERS ARE IN USE. SEDLOCK
Special weather statement, Jul 31, 3:04 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 304 PM EDT TUE JUL 31 2007 FLZ045-046-053-311945- ORANGE-OSCEOLA-SEMINOLE- 304 PM EDT TUE JUL 31 2007 ...STRONG THUNDERSTORMS AFFECTING ORANGE COUNTY...NORTHWESTERN OSCEOLA COUNTY...SEMINOLE COUNTY... AT 305 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG STORM OVER WEKIVA SPRINGS...MOVING SOUTHEAST AT 15 MPH. LOCATIONS IN THE PATH OF THIS STRONG STORM INCLUDE FERN PARK...SANFORD...UNION PARK AND WEKIWA SPRINGS STATE PARK. STRONG STORMS WILL ALSO BUILD THROUGH THE ORLANDO AIRPORT LOCATION AND KISSIMMEE. THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. A BRIEF PERIOD OF SMALL HAIL...PEA TO DIME SIZE...WILL ALSO BE POSSIBLE IN LOCALIZED AREAS. MOST PEOPLE WHO ARE STRUCK BY LIGHTNING IN FLORIDA ARE STRUCK EITHER PRIOR TO THE RAIN REACHING THEIR LOCATION...OR AFTER THE RAIN HAS ENDED. 52
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 31, 1:36 PM EDT | Special Marine Warning | MLB | 70 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.